Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Oct 28, 2022, 7:57 AM CDT for 6 counties in Texas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2022, 7:57 AM CDT (12:57 UTC)
- Expired
- Oct 28, 2022, 6:16 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 7 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS74 KEWX 281257 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 757 AM CDT Fri Oct 28 2022 TXZ183-184-202-217-218-228-290000- /O.NEW.KEWX.WI.Y.0012.221028T1257Z-221029T0000Z/ Val Verde-Edwards-Kinney-Maverick-Zavala-Dimmit- Including the cities of Del Rio, Rocksprings, Brackettville, Eagle Pass, Crystal City, and Carrizo Springs 757 AM CDT Fri Oct 28 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Val Verde, Edwards, Kinney, Maverick, Zavala and Dimmit Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
306 WWUS74 KEWX 282316 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 616 PM CDT Fri Oct 28 2022 TXZ183-184-202-217-218-228-290030- /O.CAN.KEWX.WI.Y.0012.000000T0000Z-221029T0000Z/ Val Verde-Edwards-Kinney-Maverick-Zavala-Dimmit- Including the cities of Del Rio, Rocksprings, Brackettville, Eagle Pass, Crystal City, and Carrizo Springs 616 PM CDT Fri Oct 28 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have dropped below advisory criteria across the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:28 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 28, 6:28 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 628 AM CDT Fri Oct 28 2022 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 150 AM CDT Fri Oct 28 2022 An upper level low currently over southeastern New Mexico will move over Central Texas dragging a cold front across our area today. A few showers and occasional thunderstorms are underway along and east of the I-35 corridor due to warm/moist advection. A line of showers and thunderstorms is gradually building south into the Edwards Plateau and Rio Grande Plains as the front moves into those areas. The line will move to the east over our area this morning, exiting our area around midday or so. Unfortunately, the line will move over the I-35 corridor near and shortly after the morning rush hour. Convective parameters indicate all modes of severe storms are possible. Damaging winds and large hail are the main threats, however, cannot rule out a tornado or two. Locally heavy downpours are possible and may generate some minor urban and small stream type flooding. After the line exits to the east, some wrap around showers and a thunderstorm or two are possible this afternoon into evening over the far northeastern Hill Country and Central Texas. In wake of the frontal passage, breezy/gusty northwesterly winds will usher in a drier airmass. Elevated fire weather conditions may be possible this afternoon where little or no rain will fall. The upper level low will move toward the ARKLATEX later tonight into Saturday taking the moisture and clouds with it and allowing for the drier airmass to spread over the remainder of our area. Elevated fire weather conditions are possible on Saturday due to breezy/gusty winds and lower humidities. Clouds and rain today along with cold advection through Saturday will keep temperatures below normal. && .LONG TERM... (Saturday night through Thursday) Issued at 150 AM CDT Fri Oct 28 2022 A pleasant beginning to the long term period can be expected with zonal upper level flow in place. Highs on Sunday and Monday will primarily be in the upper 70s to low 80s across the region with a few readings in the middle to lower 70s possible in the Hill Country and southern Edwards Plateau. Dry conditions will prevail through this period as well. Meanwhile, a positively tilted upper level trough will deepen to our west and then approach the region on Tuesday. This trough would be the next potential system that could bring precipitation to portions of south central Texas, however guidance has been consistent on keeping the better moisture and upper level divergence closer to the Texas coast. With that said, we cannot rule out some isolated to widely scattered activity across southern portions of the CWA where we have low-end PoPs in place. Wednesday and Thursday look to be dry days for the region along with slightly warming temperatures as shortwave ridging moves overhead in advance of a longwave trough that will be moving into the western CONUS. && .AVIATION... (12Z TAFS) Issued at 628 AM CDT Fri Oct 28 2022 A line of SHRA/TSRA moving to the east will move over the I-35 sites between 12Z and 17Z, and have maintained TEMPOs for that period. Have also maintained VCSH for KAUS as some wraparound activity is expected near them this afternoon into evening. MVFR CIGs will linger at KAUS through much of the period. IFR/MVFR CIGs at KSAT/KSSF will become FEW-SCT by midday, however there is a potential for MVFR CIGs to return tonight. KDRT will remain VFR through the period. At the I-35 sites, easterly winds less than 10 KTs will shift to northwesterly at 10 to 20 KTs by late morning, then slowly decrease tonight. At KDRT, northwesterly winds of 15 to 25 KTs with gusts 30 to 35 KTs will decrease to 10 to 15 KTs tonight. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 54 69 51 / 90 10 0 0 Austin Bergstrom Intl Airport 69 54 71 51 / 90 10 0 0 New Braunfels Muni Airport 74 54 74 51 / 90 0 0 0 Burnet Muni Airport 64 52 68 50 / 90 30 0 0 Del Rio Intl Airport 74 53 74 50 / 0 0 0 0 Georgetown Muni Airport 65 53 69 51 / 100 30 0 0 Hondo Muni Airport 77 52 75 49 / 70 0 0 0 San Marcos Muni Airport 71 53 73 50 / 90 0 0 0 La Grange - Fayette Regional 70 54 72 51 / 100 10 0 0 San Antonio Intl Airport 76 54 73 51 / 90 0 0 0 Stinson Muni Airport 76 55 75 52 / 90 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...Gale Aviation...04
Hazardous weather outlook, Oct 28, 6:03 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 603 AM CDT Fri Oct 28 2022 TXZ171>173-183>194-202>209-217>225-228-291115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 603 AM CDT Fri Oct 28 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A line of showers and thunderstorms will move over South Central Texas this morning into the midday hours. Isolated strong to severe thunderstorms are possible. Damaging winds and large hail are the main threats. However, cannot rule out a tornado or two. Locally heavy downpours are also possible, which may impact the morning commute along the busy I-35 corridor with reduced visibilities and slick roadways. Elevated fire weather conditions are possible across the southern Rio Grande Plains this afternoon due to gusty northwest winds and low relative humidity levels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 28, 5:43 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
543 AM CDT Fri Oct 28 2022
TXZ171-172-188-281130-
Gillespie TX-Llano TX-Burnet TX-
543 AM CDT Fri Oct 28 2022
...A strong thunderstorm will impact portions of north central
Gillespie, Llano and west central Burnet Counties through 630 AM
CDT...
At 542 AM CDT, Doppler radar was tracking a strong thunderstorm over
Castell, or 16 miles east of Mason, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Castell, Field Creek,
Inks Lake State Park, Lone Grove, Enchanted Rock State Natural Area,
Bluffton, Valley Spring, Baby Head, Prairie Mountain, Stolz and
Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3076 9831 3043 9893 3050 9897 3092 9896
3092 9861
TIME...MOT...LOC 1042Z 238DEG 31KT 3068 9897
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Oct 28, 6:26 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
626 AM CDT Fri Oct 28 2022
TXZ204-205-219-220-281215-
Frio TX-Bexar TX-Atascosa TX-Medina TX-
626 AM CDT Fri Oct 28 2022
...A strong thunderstorm will impact portions of southeastern Medina,
northeastern Frio, northwestern Atascosa and southwestern Bexar
Counties through 715 AM CDT...
At 625 AM CDT, Doppler radar was tracking a strong thunderstorm near
Yancey, or 14 miles north of Pearsall, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Devine, Lytle, Somerset, Natalia, Moore, Yancey, Bigfoot, Von Ormy,
Iuka, Rossville and Mangus Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2898 9925 2915 9929 2931 9864 2905 9858
TIME...MOT...LOC 1125Z 258DEG 43KT 2908 9919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Oct 28, 7:04 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
704 AM CDT Fri Oct 28 2022
TXZ219-220-281215-
Frio TX-Atascosa TX-
704 AM CDT Fri Oct 28 2022
...A strong thunderstorm will impact portions of northeastern Frio
and west central Atascosa Counties through 715 AM CDT...
At 704 AM CDT, Doppler radar was tracking a strong thunderstorm over
Schattel, or 11 miles northwest of Charlotte, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charlotte, Goldfinch, Schattel, Bigfoot, Iuka, Dobrowolski, Amphion,
Kyote and Three Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2883 9903 2902 9903 2910 9860 2885 9859
TIME...MOT...LOC 1204Z 265DEG 48KT 2896 9885
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Oct 28, 7:08 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
708 AM CDT Fri Oct 28 2022
TXZ172-173-190>192-281300-
Blanco TX-Williamson TX-Hays TX-Burnet TX-Travis TX-
708 AM CDT Fri Oct 28 2022
...Strong thunderstorms will impact portions of western Williamson,
northwestern Hays, northwestern Travis, northeastern Blanco and
eastern Burnet Counties through 800 AM CDT...
At 707 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Joppa to 6 miles east of Smithwick to near
Pedernales Falls State Park. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Bertram, Anderson Mill,
Serenada, Leander, Lakeway, Lago Vista, Bee Cave, Hudson Bend,
Bartlett, The Hills, Liberty Hill, Jarrell, Florence, Weir, Spicewood
and Barton Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 9783 3087 9763 3079 9743 3024 9790
3023 9838 3054 9811 3090 9805 3096 9786
TIME...MOT...LOC 1207Z 249DEG 39KT 3086 9799 3057 9803 3027 9831
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Oct 28, 7:13 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
713 AM CDT Fri Oct 28 2022
TXZ205-219>221-281300-
Frio TX-Bexar TX-Atascosa TX-Wilson TX-
713 AM CDT Fri Oct 28 2022
...Strong thunderstorms will impact portions of eastern Frio,
northern Atascosa, southwestern Wilson and south central Bexar
Counties through 800 AM CDT...
At 713 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bigfoot to near Schattel to near Goldfinch.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Moore, Goldfinch, Bigfoot,
Leming, Schattel, Sandy Oaks, Iuka, Graytown, Kyote, Davis, Coughran,
Dobrowolski, Amphion, Espey, McCoy and Rossville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2893 9893 2909 9900 2909 9881 2914 9880
2923 9832 2906 9821 2885 9829 2873 9896
TIME...MOT...LOC 1213Z 258DEG 28KT 2908 9884 2895 9877 2884 9882
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Oct 28, 7:45 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
745 AM CDT Fri Oct 28 2022
TXZ173-191>194-281330-
Williamson TX-Bastrop TX-Hays TX-Lee TX-Travis TX-
745 AM CDT Fri Oct 28 2022
...Strong thunderstorms will impact portions of Williamson, central
Hays, Travis, northwestern Bastrop and northwestern Lee Counties
through 830 AM CDT...
At 745 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jarrell to near Round Rock to Driftwood.
Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Round Rock, Georgetown, Pflugerville, Taylor, Buda, Elgin,
Dripping Springs, Granger, Tanglewood Forest, Serenada, Austin
Bergstrom Int Airport, Windemere, Hutto, Manor, West Lake Hills,
Bartlett, Rollingwood, Jarrell and Mustang Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 3086 9760 3074 9727 3047 9716 3038 9715
3003 9745 3005 9763 3007 9765 3006 9767
3011 9808 3050 9775 3087 9765
TIME...MOT...LOC 1245Z 271DEG 46KT 3085 9763 3050 9768 3013 9802
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 5:43 AM CDT | Special Weather Statement | EWX | Llano | 47 min |
| Oct 28, 5:52 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Gillespie, Llano | 38 min |
| Oct 28, 6:26 AM CDT | Special Weather Statement | EWX | Medina | 49 min |
| Oct 28, 6:30 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano, Travis, Williamson | 45 min |
| Oct 28, 7:04 AM CDT | Special Weather Statement | EWX | Atascosa | 11 min |
| Oct 28, 7:08 AM CDT | Special Weather Statement | EWX | Williamson | 52 min |
| Oct 28, 7:13 AM CDT | Special Weather Statement | EWX | Atascosa | 47 min |
| Oct 28, 7:45 AM CDT | Special Weather Statement | EWX | Travis, Williamson | 45 min |
| Oct 28, 7:59 AM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| Oct 28, 8:45 AM CDT | Special Weather Statement | EWX | Karnes | 45 min |
| Oct 28, 9:08 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 37 min |
| Oct 28, 9:21 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.